Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Have sarcoidosis all over body. Will it be safe to take low dose of steroids?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Question
ABOUT SARCOIDOSISI HAVE AGRESSIVE SARCOIDOSIS WHERE I HAVE MY SPLEEN,PART OF MY LIVER AND PART OF MY STOMACH REMOVED. I HAVE SARCOIDOSIS IN MY HEART BRAIN CENTRAL NERVOUS SYSTEM LIVER EVER SECTION OF MY LUNGS AND BASICLY THROUGH OUT ALL MY BODY. MY ACE LEVEL IS 180 I WAS ON STEROIDS BUT WENT INTO STEROID PSYCHOSIS. I HAVE BEEN ON METHOTREXATE AND NOW THAY WANT TO PUT ME ON LOW DOSE OF STEROIDS AND I DO NOT KNOW WHAT TO DO THANK YOU XXXXXXX
Posted Mon, 22 Oct 2012 in Cancer
 
 
Answered by Dr. Shanthi.E 2 hours later
Hi XXXXXXX

Thanks for posting your query.

I am sorry to hear that there is Sarcoidosis all over in your body. However, I want to reassure you there are various newer drugs that are available now to treat Sarcoidosis effectively.

The steroid therapy failed in you. Let me tell you a few better drugs that have proven effective in recent times. They are Infliximab, Chlorambucil, Azathioprine. Any of these may be used as a single line treatment in you. When multiple critical organs like brain, heart, liver and kidneys are involved, steroid therapy is usually indicated. That is why your doctors want to put you on low dose steroids again.

Please discuss about these newer drugs with your treating doctor. They might help you better.

However, the risk- benefit ratio from the drug use should always be calculated.

I hope this helps you. Do write back for further discussion on this.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor